Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 1, NWS Miami, FL

July 3, 2009Glades County, Florida

NWS Miami, FL issued this river flood warning at Jul 3, 2009, 11:15 AM EDT for Glades County, Florida. It took effect at Jul 4, 2009, 10:26 AM EDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 11:15 AM EDT (15:15 UTC)
In effect from
Jul 4, 2009, 10:26 AM EDT
Expired
Jul 6, 2009, 7:48 AM EDT
In force
45 hr
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fisheating Creek at Palmdale (PLMF1). The gauge peaked at 7.15 ft at Jul 5, 2009, 1:00 AM EDT.

actionminormoderatemajor46807/0307/0407/0507/0607/07
Action stage
5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02256500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KMFL 031530
FLWMFL
FLC043-040330-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
1115 AM EDT FRI JUL 03 2009

...THE NATIONAL WEATHER SERVICE IN MIAMI, FL HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVER...

  FISHEATING CREEK NEAR PALMDALE IN GLADES COUNTY
  
VERY HEAVY RAIN FELL ACROSS GLADES COUNTY ON THURSDAY, WITH WIDESPREAD RAIN
AMOUNTS OF 3 TO 5 INCHES ACROSS THE AREA. THIS HAS RESULTED IN RISES ON 
FISHEATING CREEK. THE RIVER IS EXPECTED TO RISE STEADILY OVER THE NEXT FEW
DAYS, REACHING THE 7.0 FOOT FLOOD STAGE BY EARLY SUNDAY MORNING, JULY 5TH.
HOWEVER...SHOULD THUNDERSTORMS PRODUCE SIGNIFICANT RAIN OVER A LARGE PORTION OF THE AREA AGAIN TODAY OR OVER THE WEEKEND, THEN THE RIVER COULD REACH FLOOD STAGE EVEN EARLIER AND RISE HIGHER. FORECASTS WILL CONTINUE TO BE UPDATED BASED ON THE LASTEST RAINFALL RECEIVED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-040330-
/O.NEW.KMFL.FL.W.0001.090705T1200Z-090706T0600Z/
/PLMF1.1.ER.090705T1200Z.090705T1200Z.090706T0000Z.UU/
1115 AM EDT FRI JUL 03 2009

THE NATIONAL WEATHER SERVICE IN WFO MIAMI, FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* FROM SUNDAY MORNING UNTIL LATE SUNDAY NIGHT
* AT 10AM FRIDAY THE STAGE WAS...6.2 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 7.0 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY SUNDAY EVENING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 7.0 FEET ON JUL 1 1937.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    SAT    SUN    MON

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.2  FRI 10 AM   6.7    6.9    6.9

$$
7 follow-up statements
000 
WGUS82 KMFL 040104
FLSMFL
FLC043-041304-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
904 PM EDT FRI JUL 03 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY

WIDESPREAD HEAVY RAINS OF 3 TO 5 INCHES ON FRIDAY HAVE LED TO RISES
ON FISHEATING CREEK. THE STAGE IS APPROACHING FLOOD STAGE OF 7 FEET
AND WILL LIKELY REACH THIS VALUE BY EARLY SUNDAY MORNING. THE RIVER
IS EXPECTED TO CREST AT AROUND 7 FEET DURING THE DAY ON SUNDAY
BEFORE FALLING SLOWLY BACK BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
HOWEVER, ANY ADDITIONAL HEAVY RAINS IN THE AREA OVER THE NEXT SEVERAL
DAYS COULD LEAD TO CHANGES IN THIS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-041304-
/O.EXT.KMFL.FL.W.0001.090705T1200Z-090706T1200Z/
/PLMF1.1.ER.090705T1200Z.090705T1200Z.090706T0600Z.UU/
904 PM EDT FRI JUL 03 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL MONDAY MORNING
* AT 08PM FRIDAY THE STAGE WAS...6.6 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 7.0 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY EARLY MONDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    SAT    SUN    MON

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.6  FRI 08 PM   6.9    7.0    6.8

$$
000 
WGUS82 KMFL 040949
FLSMFL
FLC043-042149-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
549 AM EDT SAT JUL 04 2009



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA..
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY 
  
WIDESPREAD HEAVY RAINS OF 3 TO 5 INCHES ON FRIDAY HAVE LED TO RISES
ON FISHEATING CREEK. THE STAGE IS APPROACHING FLOOD STAGE OF 7 FEET
AND WILL LIKELY REACH THIS VALUE BY EARLY SUNDAY MORNING. THE RIVER
IS EXPECTED TO CREST AT AROUND 7 FEET DURING THE DAY ON SUNDAY
BEFORE FALLING SLOWLY BACK BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
HOWEVER, ANY ADDITIONAL HEAVY RAINS IN THE AREA OVER THE NEXT SEVERAL
DAYS COULD LEAD TO CHANGES IN THIS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-042149-
/O.CON.KMFL.FL.W.0001.090705T1200Z-090706T1200Z/
/PLMF1.1.ER.090705T1200Z.090705T1200Z.090706T0600Z.UU/
549 AM EDT SAT JUL 04 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL MONDAY MORNING
* AT 05AM SATURDAY THE STAGE WAS...6.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO
  NEAR 7.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY EARLY MONDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    SUN    MON    TUE

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.9  SAT 05 AM   6.9    7.0    6.8

$$
BAXTER
000 
WGUS42 KMFL 041444
FLWMFL
FLC043-050244-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
1044 AM EDT SAT JUL 04 2009

FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY

 THE LATEST FORECAST FROM THE SOUTHEAST RIVER FORECAST CENTER INDICATES THAT FISHEATING CREEK IS EXPECTED TO RISE JUST ABOVE FLOOD STAGE THIS MORNING. THE FORECAST INDICATED THAT THE CREEK IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-050244-
/O.EXT.KMFL.FL.W.0001.090704T1426Z-090708T0600Z/
/PLMF1.1.ER.090704T1330Z.090705T0600Z.090708T0000Z.UU/
1044 AM EDT SAT JUL 04 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL LATE TUESDAY NIGHT
* AT 10AM SATURDAY THE STAGE WAS...7.0 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE 
  TO NEAR 7.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  TUESDAY EVENING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 7.3 FEET ON OCT 5 1943.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    SUN    MON    TUE

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  7.0  SAT 10 AM   7.3    7.3    7.1

$$
000 
WGUS82 KMFL 050154
FLSMFL
FLC043-051354-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
954 PM EDT SAT JUL 04 2009



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY 
 
HEAVY RAINS THAT FELL ACROSS GLADES COUNTY ON THURSDAY HAVE LED TO
A RISE ON FISHEATING CREEK. THE LEVEL CONTINUES TO CLIMB TONIGHT
JUST ABOVE 7 FEET AND MINOR FLOODING IS CURRENTLY FORECAST. THE
CREEK IS EXPECTED TO CREST AROUND 7.2 FEET VERY EARLY SUNDAY MORNING
WITH A SLOW DROP EXPECTED THEREAFTER. THE CREEK MAY REMAIN ABOVE
FLOOD STAGE THROUGH TUESDAY. ANY ADDITIONAL HEAVY RAINS OVER THE
NEXT FEW DAYS COULD PROLONG THE TIME SPENT ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-051354-
/O.EXT.KMFL.FL.W.0001.000000T0000Z-090708T1200Z/
/PLMF1.1.ER.090704T1330Z.090705T0600Z.090708T0600Z.UU/
954 PM EDT SAT JUL 04 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL WEDNESDAY MORNING
* AT 09PM SATURDAY THE STAGE WAS...7.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.2 FEET BY AFTER MIDNIGHT TOMORROW. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    SUN    MON    TUE

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  7.1  SAT 09 PM   7.2    7.1    7.0

$$
000 
WGUS82 KMFL 051240
FLSMFL
FLC043-060040-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
840 AM EDT SUN JUL 05 2009



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY 
 
THE LATEST FORECAST FROM THE SOUTHEAST RIVER FORECAST CENTER INDICATES
THAT FISHEATING CREEK IS STILL ABOVE FLOOD STAGE AND IS FORECAST TO
REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST EARLY TUESDAY...BUT SLOWLY DROP.
ANY ADDITIONAL HEAVY RAIN OVER THE NEXT FEW DAYS MAY PROLONG THE TIME
SPENT ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-060040-
/O.EXT.KMFL.FL.W.0001.000000T0000Z-090707T1800Z/
/PLMF1.1.ER.090704T1330Z.090705T1800Z.090707T1200Z.UU/
840 AM EDT SUN JUL 05 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL TUESDAY AFTERNOON
* AT 08AM SUNDAY THE STAGE WAS...7.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    MON    TUE    WED

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  7.1  SUN 08 AM   7.1    7.0    6.9

$$
000 
WGUS82 KMFL 060109
FLSMFL
FLC043-061309-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
909 PM EDT SUN JUL 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY 
 
THE LEVEL AT FISHEATING CREEK NEAR PALMDALE HAS CRESTED SOONER THAN
ANTICIPATED, HELPED PARTLY BY THE LACK OF SIGNIFICANT RAINFALL IN
THE AREA THE PAST FEW DAYS. THE CREEK LEVEL IS NOW SLOWLY FALLING,
AND IS EXPECTED TO DROP BELOW FLOOD STAGE BY MONDAY
MORNING. HOWEVER, ANY ADDITIONAL SIGNIFICANT RAINFALL IN THE AREA
FROM THUNDERSTORMS ON MONDAY AFTERNOON COULD SLOW THIS RATE DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.

DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-061309-
/O.EXT.KMFL.FL.W.0001.000000T0000Z-090706T1800Z/
/PLMF1.1.ER.090704T1330Z.090705T1715Z.090706T1200Z.UU/
909 PM EDT SUN JUL 05 2009

THE FLOOD WARNING CONTINUES FOR 
  THE FISHEATING CREEK NEAR PALMDALE
* UNTIL MONDAY AFTERNOON
* AT 08PM SUNDAY THE STAGE WAS...7.0 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    MON    TUE    WED

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  7.0  SUN 08 PM   6.8    6.6    6.4

$$
000 
WGUS82 KMFL 061148
FLSMFL
FLC043-062348-
FLOOD WARNING 
NATIONAL WEATHER SERVICE MIAMI FL 
748 AM EDT MON JUL 06 2009



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  FISHEATING CREEK NEAR PALMDALE AFFECTING GLADES COUNTY
 
  LATEST RIVER STAGE FORECAST INDICATES THAT THE LEVEL OF FISHEATING CREEK AT
  PALMDALE IN GLADES COUNTY HAS DROPPED BELOW FLOOD STAGE AND SHOULD CONTINUE
  TO DROP DURING THE DAY TODAY. THEREFORE, THE FLOOD WARNING HAS BEEN CANCELLED. 
  HOWEVER, SHOULD ADDITIONAL HEAVY RAIN FALLS ON THE FISHEATING CREEK BASIN 
  DURING THE NEXT FEW DAYS, WATER LEVELS COULD APPROACH FLOOD STAGE AGAIN.
  STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR WARNINGS CONCERNING FISHEATING
  CREEK LEVELS.
    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY 
EMERGENCY MANGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.



DO NOT DRIVE VEHICLES THROUGH AREAS WHERE WATER COVERS THE ROAD.  

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND UPDATES.

&&

FLC043-061218-
/O.CAN.KMFL.FL.W.0001.000000T0000Z-090706T1800Z/
/PLMF1.1.ER.090704T1330Z.090705T1715Z.000000T0000Z.UU/
748 AM EDT MON JUL 06 2009

FORECAST INFORMATION FOR
  FISHEATING CREEK NEAR PALMDALE
* AT 07AM MONDAY THE STAGE WAS...6.9 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 7.0 FEET 
THIS CREST COMPARES TO A PREVIOUS CREST OF 8.5 FEET ON SEP 2 2006.  

&& 
                               FLD  OBSERVED         FORECAST 7AM     
LOCATION                       STG  STG  DAY TIME    TUE    WED    THU

LAKE OKEECHOBEE/FISHEATING CREEK
  PALMDALE                       7  6.9  MON 07 AM   6.7    6.6    6.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this river flood warning went out at Jul 3, 10:22 AM EDT, 53 minutes earlier.

Area forecast discussion, Jul 3, 10:22 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EDT FRI JUL 3 2009

.UPDATE...THIS MORNINGS SOUNDING REVEALS A VERY UNSTABLE AIRMASS
ACROSS S FL WITH A MODIFIED CAPE OF JUST SHY OF 5K J/KG AND A LI
OF -8.7, AND OF COURSE NO INVERSION STRONG ENOUGH TO INHIBIT
AFTERNOON CONVECTION TO BE FOUND... STRONG TO POSSIBLY AN ISOLATED
SEVERE STORM WILL BE POSSIBLE THIS AFTERNOON AND MAINLY WHERE THE
BEST HEATING AND CONVERGENCE WILL OCCUR. WITH THE S TO SW FLOW
OVER THE CWA THE BEST HEATING AND CONVERGENCE WILL OCCUR ACROSS
THE LAKE REGION AND ALONG THE EAST COAST... HENCE THE HIGH POPS
(60-70%) AT THOSE LOCATIONS AND SLIGHTLY LESS ELSEWHERE. AS FAR AS
SEVERE POTENTIAL GOES, WIND GUSTS TO AROUND 60MPH WILL BE THE
BIGGEST THREATS WITH HAIL BEING LESSER DUE TO HIGH FREEZING LEVELS
AND MOIST COLUMN, BUT STILL DIME OR PENNY SIZE HAIL IS NOT OUT OF
THE QUESTION WITH THE STRONG UP DRAFTS THAT ARE EXPECTED.

JUST MADE MINOR CHANGES TO THE FORECAST THIS MORNING TO SHOW PRECIP
DECREASING THROUGH THE EVENING TO NONE BY MIDNIGHT, AND NO OTHER
CHANGES WERE MADE AS THE PREVIOUS FORECAST REMAINS ON TARGET. /TINGLER

&&

.PREV DISCUSSION... /ISSUED 740 AM EDT FRI JUL 3 2009/

AVIATION...VFR WILL PREVAIL BUT THEN THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN THIS AFTERNOON WITH FOCUS ALONG THE EAST COAST. HAVE
INCLUDED VCTS AFTER 16Z THROUGH EARLY EVENING JUST DUE TO
TIMING/LOCATION UNCERTAINTIES OF WHERE STORMS WILL SET UP AND WILL
AMEND ACCORDINGLY. STORMS WILL BE CAPABLE OF PRODUCING BRIEF
IFR/LIFR CONDITIONS ALONG WITH GUSTY WINDS ABOVE 30 KT. A LIGHT SW
WIND FLOW...SOMETIMES VARIABLE THIS MORNING...WILL BECOME SE AT THE
EAST COAST TERMINALS AS A SEA BREEZE DEVELOPS. WINDS WILL REMAIN
W-SW AT KAPF. /DG

DISCUSSION...
A VERY QUIET NIGHT IS CURRENTLY IN PROGRESS ACROSS ALL OF SOUTH
FLORIDA...WITH ONLY ISOLATED LIGHT SHOWER ACTIVITY NOTED OVER
THE LOCAL GULF WATERS. LATEST WATER VAPOR ANIMATION INDICATES THAT
THE SOUTHERN PORTION OF THE FLORIDA PENINSULA REMAINS POSITIONED
BENEATH A MODERATE SOUTHWESTERLY FLOW REGIME ALOFT...BETWEEN MID-
LEVEL RIDGE AXIS EXTENDING FROM CUBA NORTHEASTWARD ACROSS THE
BAHAMAS AND INTO THE CENTRAL ATLANTIC...AND A BROAD UPPER TROUGH
AXIS DRAPED FROM THE MID-ATLANTIC REGION INTO THE NORTH CENTRAL
GULF. OVERALL...GIVEN THE COMBINATION OF PWAT VALUES RUNNING ABOVE
2 INCHES FOR THE ENTIRE FORECAST AREA...LIGHT BOUNDARY-LAYER FLOW
PROMOTING THE DEVELOPMENT OF SEA/LAKE BREEZES...AND SOUTHWESTERLY
STEERING FLOW ALOFT...THE SET-UP APPEARS FAVORABLE FOR NUMEROUS
SHOWERS/THUNDERSTORMS ONCE AGAIN TODAY FOR INTERIOR AND EAST COAST
LOCATIONS.

SHORT TERM MODELS AGREE THAT PREVIOUSLY MENTIONED UPPER TROUGH
AXIS WILL DROP SLOWLY SOUTHWARD ACROSS THE AREA THIS EVENING...
AS A STRONGER UPSTREAM VORT MAX MOVING INTO BASE OF TROUGH BEGINS
TO DEVELOP A DEEPER UPPER LOW ACROSS SOUTHEASTERN CANADA. THIS
WILL VEER LIGHT STEERING FLOW TO THE NORTHWEST AND PROVIDE A
SLIGHTLY MORE FAVORABLE ENVIRONMENT TO SUSTAIN REMNANT CONVECTION
APPROACHING SOUTH FLORIDA FROM THE CENTRAL PORTION OF THE
PENINSULA...AND WILL LEAVE SLIGHTLY HIGHER EVENING POPS FOR THE
SOUTHEASTERN ZONES TO ACCOUNT FOR ANY ACTIVITY LINGERING INTO THE
FIRST PART OF THE EVENING. DEEP LAYER FLOW BECOMES EVEN LIGHTER ON
SATURDAY...AS UPPER TROUGH AXIS BECOMES POSITIONED ACROSS THE
AREA...AND THIS...COUPLED WITH THE POTENTIAL FOR SOME DRIER MID-
LEVEL AIR TO SPREAD OVER THE REGION FROM THE NORTH...WILL WARRANT
SLIGHTLY LOWER RAIN CHANCES FOR MOST OF THE AREA. HOWEVER...MOST
NUMERICAL GUIDANCE INDICATES THAT THIS TROUGH WILL WEAKEN AND LIFT
NORTHEASTWARD ON SUNDAY...IN ADVANCE OF MID- LEVEL SHORTWAVE
TROUGH MOVING ACROSS THE TENNESSEE VALLEY REGION. THIS WILL ALLOW
THE CENTRAL ATLANTIC SUBTROPICAL RIDGE TO EXPAND WESTWARD TOWARD
THE AREA AND RESULT IN INCREASING SOUTH/SOUTHWESTERLY STEERING
FLOW. THUS...EXPECT HIGHER RAIN CHANCES...ESPECIALLY FOR INTERIOR
AND EAST COAST ZONES TO REAPPEAR BY SUNDAY. REGARDING TEMPERATURES
IN THE SHORT TERM...WILL FOLLOW A BLEND OF MAV/MET VALUES CLOSELY...
WITH AFTERNOON HIGHS PEAKING AROUND 90 IN MOST LOCATIONS...AND
OVERNIGHT LOWS DROPPING INTO THE MID/UPPER 70S.

GUIDANCE FROM THE GLOBAL MODELS HAS CHANGED VERY LITTLE FOR THE
EXTENDED PORTION OF THE FORECAST...WITH THE OVERALL THEME OF
HIGHER RAIN CHANCES FOR THE EASTERN HALF OF THE PENINSULA
CONTINUING IN PREVAILING SOUTHWEST FLOW. ALTHOUGH BOTH THE
GFS/ECMWF AGREE THAT A DEEP UPPER LOW EJECTING SLOWLY EASTWARD
ACROSS THE CANADIAN MARITIMES WILL ALLOW THE SUBTROPICAL RIDGE TO
BECOME MORE FIRMLY ESTABLISHED ACROSS CENTRAL/SOUTH FLORIDA EARLY
NEXT WEEK...THIS WILL LIKELY DO NOTHING MORE THAN TO PERHAPS LIMIT
THE OVERALL COVERAGE OF AFTERNOON CONVECTION. WILL CONTINUE TREND
OF HIGHEST POPS AND WARMEST AFTERNOON TEMPERATURES ALONG THE EAST
COAST UNTIL A MORE DEFINITIVE TREND DEVELOPS TO SUGGEST OTHERWISE.

MARINE...
ASIDE FROM HAZARDS ASSOCIATED WITH CONVECTION...THERE ARE NO
MARINE WEATHER CONCERNS THROUGHOUT THE FORECAST PERIOD...WITH
PREVAILING SOUTHERLY FLOW ANTICIPATED ACROSS THE LOCAL WATERS FOR
MUCH OF THE UPCOMING WEEK. ALTHOUGH AN INCREASING PRESSURE
GRADIENT MAY ALLOW SOUTH TO SOUTHEAST WINDS IN THE ATLANTIC TO
INCREASE INTO THE 10-15 KNOT RANGE AT TIMES THROUGH EARLY NEXT
WEEK...THIS SHOULD MERELY RESULT IN SEAS OF 2-4 FEET AT MOST.

FIRE WEATHER...
MINIMUM AFTERNOON RH VALUES WILL REMAIN SUFFICIENTLY HIGH TO
PRECLUDE FIRE WEATHER CONCERNS THROUGHOUT THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  76  89  76 / 70 30 40 20
FORT LAUDERDALE  89  78  89  78 / 70 40 40 30
MIAMI            89  78  89  78 / 70 40 50 30
NAPLES           88  75  89  75 / 50 20 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...04/AT
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jul 3, 9:26 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
926 AM EDT FRI JUL 3 2009

FLZ063-066>075-168-172>174-040330-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
926 AM EDT FRI JUL 3 2009

...FLOOD WARNING CENTRAL GLADES COUNTY UNTIL 515 PM EDT...
...A FEW SEVERE STORMS POSSIBLE LAKE REGION TO ATLANTIC COAST THIS AFTERNOON...
...SLIGHT RISK OF WATERSPOUTS GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON, EXCEPT SCATTERED ALONG THE GULF COAST. THE ATMOSPHERE IS
EVEN MORE UNSTABLE TODAY, SO ONCE STORMS DEVELOP, THEY COULD BECOME
QUICKLY SEVERE DURING THE HEAT OF THE DAY, CAPABLE OF PRODUCING
DAMAGING WINDS TO AROUND 60 MPH. THE GREATEST RISK OF A FEW SEVERE
STORMS IS ACROSS THE EAST COAST METROPOLITAN AREAS OF PALM BEACH,
BROWARD, AND MIAMI-DADE COUNTIES WHERE AN ATLANTIC SEA BREEZE WILL
DEVELOP. HOWEVER...A FEW SEVERE STORMS ARE ALSO POSSIBLE ACROSS THE
LAKE OKEECHOBEE REGION. DAMAGING WINDS TO AROUND 60 MPH, FREQUENT TO
EXCESSIVE LIGHTNING STRIKES, HAIL, AND INTENSE RAINFALL WILL BE
POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON. STAY ALERT FOR
POSSIBLE WARNINGS ISSUED LATER THIS AFTERNOON.

REMEMBER THAT IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE
UNTIL THE STORMS HAVE PASSED BY. AFTER RIP CURRENTS, LIGHTNING KILLS
MORE PEOPLE IN SOUTH FLORIDA THAN ANY OTHER WEATHER RELATED HAZARD.

WIND: DAMAGING WINDS TO AROUND 60 MPH ARE POSSIBLE WITH A FEW OF THE
STORMS THIS AFTERNOON FROM THE LAKE OKEECHOBEE REGION TO THE EAST
COAST METROPOLITAN AREAS.

HAIL: HAIL TO AROUND DIME SIZE IS POSSIBLE IN THE STRONGEST STORMS
ACROSS THE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON.

FLOODING: A FLOOD WARNING IS IN EFFECT FOR CENTRAL GLADES COUNTY UNTIL
515 PM EDT THIS AFTERNOON DUE TO FLOODING FROM THE STORMS YESTERDAY WHICH
CAUSED STATE ROAD 29 TO FLOOD BETWEEN STATE ROAD 78 AND U.S. 27.
THE FLORIDA HIGHWAY PATROL HAS CLOSED THIS STRETCH OF ROAD UNTIL FURTHER
NOTICE. ADDITIONAL LOCALLY HEAVY RAINFALL THIS AFTERNOON COULD EXACERBATE
THE FLOODING. STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS IS
POSSIBLE OVER THE REST OF INTERIOR AND EAST COAST METROPOLITAN AREAS OF
SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING.

WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS OVER THE GULF
WATERS.

RIP CURRENTS: THERE IS A SLIGHT CHANCE OF RIP CURRENTS ACROSS
THE ATLANTIC AND GULF COAST BEACHES OF SOUTH FLORIDA TODAY...AS
THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION AT 5 TO 10 MPH
ALONG WITH LOW TIDE DURING THE EARLY AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SOUTH TO SOUTHWEST STEERING FLOW WILL CONTINUE OVER SOUTH FLORIDA
THIS WEEKEND INTO EARLY NEXT WEEK FOCUSING THE HIGHEST CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE INTERIOR AND EAST COAST METRO AREAS EACH
DAY. A FEW OF THE STORMS COULD ALSO BE STRONG AGAIN ON SATURDAY
AFTERNOON OVER THE INTERIOR AND EAST COAST METRO AREAS...DUE TO
THE COOL MID LEVELS OF THE ATMOSPHERE. THE PRIMARY IMPACTS FORM
THE STRONGEST STORMS ON SATURDAY WILL BE GUSTY WINDS, SMALL HAIL,
FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE INTERIOR AND EAST COAST
METROPOLITAN AREAS THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:28 AM EDTAreal Flood WarningMFLGlades10 hr
Jul 3, 3:07 PM EDTSpecial Weather StatementMFLHendry23 min
Jul 3, 5:04 PM EDTSpecial Marine WarningMFL56 min
Jul 3, 5:31 PM EDTAreal Flood WarningMFLGlades12 hr
Jul 3, 5:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 3, 5:59 PM EDTSpecial Marine WarningMFL38 min
Jul 3, 6:04 PM EDTSpecial Marine WarningMFL56 min
Jul 3, 6:24 PM EDTAreal Flood AdvisoryMFLMiami-Dade111 min
Jul 3, 6:58 PM EDTSpecial Marine WarningMFL48 min
Jul 3, 7:04 PM EDTSpecial Weather StatementMFLBroward41 min

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.